Finasteride

Finasteride is a drug used to treat male pattern baldness and enlarged prostate. It is contraindicated for woman and children. It treats enlarged prostate by decreasing the amount of hormone dihydrotestosterone (DHT) in the body. Decreased DHT is also associated with reduced hair fall on the head.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Will Finasteride affect erection?

Query: Hi doctor, I am a 26-year-old unmarried male. I used Finasteride tablets for the last two years for hair loss. I stopped Finasteride before two months, and I get an erection problem for ten days. My penis loses its erection within a minute after masturbating. I am not getting an erection as before...  Read Full »


Dr. Rahul Kansal

Psychiatrist, Sexologist, Andrologist, Psychologist Counsellor, Psychotherapist

Answer: Hello, Welcome to icliniq.com. Finasteride can lower testosterone levels. Masturbation affects you psychologically more than physically. Before moving directly to any treatment, kindly follow the advice given below. You are indeed developing signs of ED (erectile dysfunction) and PME (premature ...  Read Full »

Can I use Hair4U for hair loss?

Query: Hello doctor, I am a 25 year old male. I am suffering from hair loss for the past three to four years. I can see my hairline slowly receding from the forehead. I have been suggested Hair4U 10 % lotion and Biotin tablets. Do these drugs have any side effects on the body? Can I take Finasteride for h...  Read Full »


Dr. Meha Malhotra

Dermatologist, HIV AIDS Specialist, Venereologist

Answer: Hi, Welcome to icliniq.com. The treatment started by your doctor is fine. The only thing is that the treatment for hair loss has to be followed for a long time and you need to be regular with your follow up visits. Regarding side effects, both these medications (Hair4U and Biotin tablets) are pre...  Read Full »

Please suggest some medicine to improve premature ejaculation.

Query: Hi doctor, I am a 36 year old unmarried male. I have been suffering from premature ejaculation for the past 12 years. As my friend suggested, I am using Suhagra 50 mg pill before intercourse and had good erection. During my first time intercourse, I had very quick ejaculation. I was able to hold my ...  Read Full »


Dr. Radhakrishnan Nair B

Obstetrician And Gynaecologist, Sexologist

Answer: Hi, Welcome to icliniq.com. You can discuss with your dermatologist regarding erectile dysfunction and stop Finax (Finasteride). For premature ejaculation, I suggest Dapoxetine 30 mg one hour before intercourse. You can refer net sources and practice squeeze technique and Kegel exercise.¬†Practice ...  Read Full »

Can small patches with pustules on scalp reduce hair density?

Query: Hello doctor, I have too many small patches on the head. I shaved my head recently, and now, while the hair is growing back, I can see few patches in which hair is comparatively fewer than other areas, although the patches are very small with small-sized pustules. I am currently on Minoxidil 5% f...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry. I will help you with your concern. From the history, it seems either you have alopecia areata or androgenetic alopecia (AGA). But I need to see your scalp and the patches so I can suggest you definitive diagnosis and treatment accordingly. Kindly ...  Read Full »

Will Minoxidil taken for hair fall cause dependency?

Query: Hello doctor, I have receding hairline with overall thinning on the scalp for the past one month. Kindly help.  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. From history it seems you have androgenetic alopecia (AGA) also known as male pattern baldness. In AGA, hair thinning and hair fall occurs with receding frontal hair line and thinning on top of scalp that is vertex. AGA has seven grades and treatment partially depe...  Read Full »

Why do I get thinning of hair even at the age of 17?

Query: Hello doctor, I am a 17-year-old male. My hair is thinning on the front, and with exposure to sun or light it can be seen clearly. I have been experiencing this since last year and I have not been using any products or straighteners of any sort. At first, I thought it was just my hair type but it st...  Read Full »


Dr. Deepti Shukla

Dermatologist, Venereologist

Answer: Hello, Welcome to icliniq.com. Do not worry. I will help you with your concern. I went through your history and photo (attachment removed to protect patient identity), it suggests you have androgenetic alopecia also known as male pattern baldness. Androgenetic alopecia (AGA) is a common cau...  Read Full »

Can Propecia cause trouble sleeping?

Query: Hi! I'm having trouble sleeping for quite some time now. I don't fall asleep fast, I haven't really felt good even after sleeping, instead i feel quite tired as I keep waking up several times in the middle of the night. I am taking Propecia for my hair problems, could it be an effect of that medicin...  Read Full »


Dr. Peter Grutas

Internal Medicine Physician, General Medicine Physician

Answer: Hello! thank you for reaching out how long have you been taking propecia? one of the adverse effect of propecia includes sleep behaviour changes such as insomnia. Other cognitive effects include difficulty in maintaining attention, emotional sensitivity, depressed effect and anxiety that may lead ...  Read Full »

Are there any medicines to regrow hair?

Query: Hi doctor, I am suffering from hair loss. Now I am 50% bald. Some of my friends have regained their hair. My baldness is hereditary. I am also an alcoholic. I need some effective medication for hair regrowth.  Read Full »


Dr. Jyotisterna Mittal

Dermatologist, Venereologist, HIV AIDS Specialist, Cosmetologist, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your query and do understand your concern. Is the hair lost from the temple and vertex of the scalp? Is it diffuse hair fall? As you have said it is genetic, I am assuming it is male pattern baldness. But, photographic evaluation of the extent and typ...  Read Full »

Why do I get thinning of hair and excess hairfall even in the age of 17?

Query: Hi doctor, I am a 17-year-old male. Since I started to grow my hair, I began to realize how thin it is naturally. Is there any way to thicken it up? But the main concern is that since I have grown it, I started to experience excessive shedding. By only passing my hand on my head I would get on av...  Read Full »


Dr. Bincy Varghese

Venereologist, Dermatologist

Answer: Hi, Welcome to icliniq.com. From the information given it seems you are experiencing the early signs of male pattern hair loss. This is a very common condition and there are many factors responsible, one of them being genetic. If you have other family members with similar patterned hair loss the c...  Read Full »

Please suggest the right medication for hair thinning problem.

Query: Hello doctor, I am a 21-year-old male. I have thinning hair and was planning of preventing through medication. I was planning on taking Finasteride.  Read Full »


Dr. Bincy Varghese

Venereologist, Dermatologist

Answer: Hi, Welcome to icliniq.com. From the information given it seems you are experiencing the early signs of male pattern hair loss. This is a very common condition and there are many factors responsible, one of them being genetic. Due to the effect of the male hormone on the hair cycle, over a perio...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.